MAUDE Adverse Event Report: COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN GENERATOR RADIOFREQUENCY; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number RFG3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used the rfg3 generator along with a closurefast catheter to treat the great saphenous vein as per ifu.The device was not reprocessed.It was reported that the vein did not close.On the follow up ultrasound, an ehit was present.It was reported that no thrombotic medication was prescribed.The patient is reported to be doing well.
 
Additional Manufacturer Narrative
Evaluation summary: the device was returned for evaluation.No procedure notes or photos of the reported issue were obtained.The generator was tested and found no issues that would appear to have contributed to the reported clinical event.The smart panel needed to be changed due to cosmetic damage.The generator functioned as intended during testing after the smart panel were replaced.If information is provided in the future, a supplemental report will be issued.

Brand Name
GENERATOR RADIOFREQUENCY
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7120426
Report Number2183870-2017-00577
Device Sequence Number13723138
Product Code GEI
UDI-Device Identifier10884521196544
UDI-Public10884521196544
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K141858
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRFG3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Initial Date Received by Manufacturer 11/17/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;